Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 42, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 18, 2005, 8:11 PM CDT for Buchanan County, Missouri; Doniphan County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2005, 8:11 PM CDT (01:11 UTC)
- Expired
- Aug 19, 2005, 2:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Doniphan County, KS, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 12:27 AM CDT | FLASH FLOOD | St Joseph, MO | STREET FLOODING IN ST JOSEPH. ONE TO TWO FEET OF WATER OVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 256 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3273 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KEAX 190113 FFWEAX KSC043-MOC021-190715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 811 PM CDT THU AUG 18 2005 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BUCHANAN COUNTY IN NORTHWEST MISSOURI SOUTHEASTERN DONIPHAN COUNTY IN NORTHEAST KANSAS * UNTIL 215 AM CDT * AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ST JOSEPH...AGENCY...EASTON...ELWOOD AND WATHENA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3981 9462 3960 9462 3963 9506 3982 9492 $$ NRR
4 follow-up statements
000 WGUS73 KEAX 190250 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 948 PM CDT THU AUG 18 2005 KSC043-MOC021-190715- DONIPHAN KS-BUCHANAN MO- 948 PM CDT THU AUG 18 2005 ...FLASH FLOOD WARNING CONTINUES FOR NORTHERN BUCHANAN AND SOUTHEASTERN DONIPHAN COUNTIES UNTIL 215 AM CDT... AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT 1 TO 3 INCHES OF RAIN HAD FALLEN FROM SAINT JOSEPH TO EASTON. HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ST JOSEPH...AGENCY...EASTON... ELWOOD AND WATHENA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3981 9462 3960 9462 3963 9506 3982 9492 $$ NRR
000 WGUS73 KEAX 190424 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1119 PM CDT THU AUG 18 2005 KSC043-MOC021-190715- DONIPHAN KS-BUCHANAN MO- 1119 PM CDT THU AUG 18 2005 ...FLASH FLOOD WARNING CONTINUES FOR NORTHERN BUCHANAN AND SOUTHEASTERN DONIPHAN COUNTIES UNTIL 215 AM CDT... AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. SLOW MOVING THUNDERSTORMS WILL PRODUCE AN ADDITIONAL HALF INCH TO INCH OF RAIN BETWEEN 1130 PM AND 1 AM IN THE SAINT JOSEPH...AGENCY... WATHENA...AND EASTON AREAS IN NORTHWEST MISSOURI. THESE COMMUNITIES HAVE ALREADY RECEIVED HEAVY RAIN EARLIER TONIGHT...SO ADDITIONAL RAIN WILL CAUSE SMALL STREAMS TO RISE QUICKLY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3981 9462 3960 9462 3963 9506 3982 9492 $$ KOCH
000 WGUS73 KEAX 190600 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1253 AM CDT FRI AUG 19 2005 KSC043-MOC021-190715- DONIPHAN KS-BUCHANAN MO- 1253 AM CDT FRI AUG 19 2005 ...FLASH FLOOD WARNING CONTINUES FOR NORTHERN BUCHANAN AND SOUTHEASTERN DONIPHAN COUNTIES UNTIL 215 AM CDT... AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER ROUND OF THUNDERSTORMS MOVING INTO THE SAINT JOSEPH AREA. THE CITY OF SAINT JOSEPH CAN EXPECT TO RECEIVE ANOTHER QUICK HALF INCH OF RAIN BETWEEN 1 AM AND 130 AM...AND MORE STORMS BETWEEN SENECA AND HIAWATHA COULD BRING YET ANOTHER ROUND OF HEAVY RAIN TO THE AREA AFTER 2 AM. RADAR ESTIMATES BETWEEN 2 AND 4 INCHES OF RAIN HAVE FALLEN IN THE WATHENA...SAINT JOSEPH...AND EASTON AREAS TONIGHT. RIVERS AND SMALL STREAMS IN NORTHERN BUCHANAN AND EASTERN DONIPHAN COUNTIES ARE RUNNING HIGH...AND ADDITONAL RAINS MAY CAUSES FLASH FLOODING. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3981 9462 3960 9462 3963 9506 3982 9492 $$ KOCH
000 WGUS73 KEAX 190659 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 154 AM CDT FRI AUG 19 2005 KSC043-MOC021-190715- DONIPHAN KS-BUCHANAN MO- 154 AM CDT FRI AUG 19 2005 ...FLASH FLOOD WARNING CONTINUES FOR NORTHERN BUCHANAN AND SOUTHEASTERN DONIPHAN COUNTIES UNTIL 215 AM CDT... AT 154 AM CDT...DOPPLER RADAR INDICATED ONE MORE ROUND OF HEAVY RAIN WILL MOVE THROUGH WATHENA AND SAINT JOSEPH BETWEEN 2 AM AND 230 AM. AN ADDITONAL HALF INCH OF RAIN WILL FALL QUICKLY BEFORE RAIN COMES TO AN END FOR THE NIGHT. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET FLOODING AROUND 1230 AM IN THE CITY OF SAINT JOSEPH. ONE TO TWO FEET OVER THE ROAD CAUSED A FEW STREETS TO BE CLOSED TEMPORARILY. CONDITIONS HAVE IMPROVED...BUT SOME ADDITIONAL PONDING IS LIKELY AS THIS LAST ROUND OF HEAVY RAIN MOVES THROUGH THE SAINT JOSEPH AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3981 9462 3960 9462 3963 9506 3982 9492 $$ KOCH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:53 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 18, 3:53 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 353 PM CDT THU AUG 18 2005 .DISCUSSION... AFTERNOON WATER VAPOR IMAGERY SHOWS VIGOROUS UPPER LEVEL LOW OVER SOUTHERN ALBERTA/SASKATCHEWAN. MEANWHILE...SURFACE ANALYSIS SHOWS ASSOCIATED LOW OVER MN/IA...WITH A CONFLUENCE ZONE STRETCHING SOUTHWEST INTO NORTHERN MISSOURI. CU FIELD HAS INCREASED ACROSS NORTHERN MISSOURI THIS AFTERNOON. DECENT MOISTURE POOLING IN THIS REGION (WITH AFTERNOON DEWPOINTS IN THE MID 70S)...COMBINED WITH A FAIRLY UNSTABLE AIRMASS...MAY PROVIDE ENOUGH SUPPORT FOR THUNDERSTORM ACTIVITY THIS EVENING. ASSISTANCE OF INCREASING LOW LEVEL JET WILL PROVIDE SLIGHTLY BETTER FOCUS TONIGHT ACROSS NORTHERN MISSOURI...SO HAVE MAINTAINED 30 POPS NORTH OF THE MISSOURI RIVER. TOMORROW WILL BE ANOTHER HOT DAY AS 850 MB TEMPS MODERATE A COUPLE OF DEGREES. ANTICIPATE HIGH TEMPERATURES IN THE MID 90S FOR MOST OF THE FORECAST AREA...WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE. AFOREMENTIONED UPPER LEVEL LOW WILL DIVE SOUTHEAST ON FRIDAY...AND BRING A COLD FRONT KNOCKING ON OUR DOORSTEP LATE FRIDAY AFTERNOON. HAVE RETAINED THE HIGHEST POPS (50-60) BETWEEN 00Z AND 12Z SATURDAY. BOTH NAM AND GFS SOLUTIONS ACCELERATE THE FRONT ACROSS MISSOURI...WITH PRECIPITATION ENDING DURING THE MORNING HOURS. IN THE WAKE OF THE FRONT...EXPECT HIGH TEMPERATURES TO COOL INTO THE 80S FOR THE WEEKEND. A SURFACE RIDGE IS IN PLACE THROUGH THE BEGINNING OF THE WEEK...WITH A SLOW WARMING TREND. THE MID RANGE MODELS BRING THE NEXT WEATHER MAKER IN LATE PERIOD NEAR DAY 7. THE MODELS ARE NOT IN AGREEMENT WITH THE TIMING OF FROPA...WITH THE DGEX EARLY IN THE DAY ON THURSDAY...RANGING DOWN TO THE GFS THAT DOESNT BRING IT THROUGH UNTIL FRIDAY. DUE TO UNCERTAINTIES...HAVE NOT INTRODUCED POPS YET AGAIN...AND WILL WAIT ANOTHER RUN. HAVE CONTINUED TO TREND SKY/TEMPS THAT DIRECTION. LS/SM/LVK && .PREVIOUS DISCUSSION... 315 AM CDT THU... THUNDERSTORM CHANCES THROUGH SATURDAY AND HOT TEMPERATURES TODAY AND FRIDAY ARE THE MAIN CONCERNS IN SHORT TERM. CURRENT ACTIVITY OCCURRING IN AN AREA OF ISENTROPIC LIFT WHICH SHOWS UP NICELY ON 310K SURFACE OF THE NAM. THIS LIFT SHOULD BE SHIFTING TO THE EAST OF FORECAST AREA BY LATE MORNING. BUT THEN HAVE TO WATCH WHERE SURFACE TROUGH...CURRENTLY IN EASTERN NEBRASKA...SETTLES THIS AFTERNOON AS SHORT WAVE ASSOCIATED WITH IT MOVES OFF INTO THE GREAT LAKES. LIKELY WILL STALL NEAR IOWA MISSOURI BORDER. WITH MOISTURE EXPECTED TO POOL ALONG IT LATER THIS AFTERNOON...WE MAY SEE SOME STORMS POPPING UP IN ITS VICINITY TOWARD EVENING. WILL GO WITH ONLY SLIGHT CHANCES FOR THE AFTERNOON PERIOD DUE TO LACK OF A TRIGGER OTHER THAN CONVECTIVE TEMPS...BUT INTRODUCE CHANCE POPS FOR TONIGHT IN NORTHERN MISSOURI WITH 950 TO 900 MB WINDS PICKING UP AND CONVERGING INTO THAT REGION. IN WAKE OF STORMS THIS MORNING...SHOULD SEE CLEARING AND SOUTH TO SOUTHWEST WINDS PICKING UP AND ADVECTING IN MUCH WARMER AIR. WITH DEWPOINTS ALSO RISING...WILL LIKELY SEE SOME AFTERNOON HEAT INDICES CLIMB JUST ABOVE THE 100 DEGREE MARK. NOT ENOUGH TO WARRANT A HEAT ADVISORY BUT WILL CERTAINLY HIGHLIGHT IN THE HWO. ANOTHER HOT DAY EXPECTED ON FRIDAY BEFORE THE COLD FRONT MOVES THROUGH REGION FRIDAY NIGHT AND SATURDAY MORNING. THIS FRONT WILL BE ASSOCIATED WITH A STRONGER NORTHERN STREAM SHORT WAVE CURRENTLY EVIDENT IN WESTERN CANADA ON THE WV LOOP. THIS WAVE EXPECTED TO DEEPEN A LITTLE MORE THEN SKIRT ALONG CANADIAN BORDER ON FRIDAY. STRENGTH AND SPEED OF THIS WAVE INDICATES SURFACE FRONT SHOULD HAVE NO PROBLEM DIVING SOUTHWARD FRIDAY NIGHT...AND MAY PRODUCE SOME SEVERE WEATHER...WHICH WILL BE HIGHLIGHTED IN HWO. THIS FRONT WILL MARK THE END TO OUR MINI HEAT WAVE THAT WILL OCCUR TODAY AND FRIDAY. PC 845 PM CDT WED... HAVE ADJUSTED PRECIPITATION CHANCES AND CLOUD COVER A LITTLE FOR TONIGHT. LATEST MOISTURE IMAGERY INDICATES A SHORTWAVE TRACKING ENE ALONG THE NEB/SD BORDER. IT APPEARS THAT THE BRUNT OF THE UPPER DYNAMICS WILL TRACK NORTH OF THE CWA. THE SHORTWAVE...ALONG WITH A DRY LINE IN WRN NEB...HAS TRIGGERED THUNDERSTORMS NR THE LBF AREA. IF THIS ACTIVITY HOLD TOGETHER AS IT MOVES EAST...IT WOULD PROBABLY NOT REACH THE EXTREME NWRN CWA UNTIL AROUND DAYBREAK. WILL NOT REMOVE POPS ACROSS THE WRN ZONES ENTIRELY AS THERE IS SOME CONCERN ABOUT THETAE ADV LATE TONIGHT. NAM LOOKS FAIRLY IMPRESSIVE WITH THE 310-315K THETAE ADVECTION FOR LATE TONIGHT. HOWEVER... BELIEVE THAT THE H8 FLOW OF THE NAM LOOKS TOO STRONG. PREFER WEAKER VERSION OF THE GFS. REGARDLESS...WILL HOLD A THREAT OF THUNDERSTORMS FOR MAINLY THE NWRN HALF OF THE CWA FOR LATE TONIGHT. DB && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. WFO EAX
Hazardous weather outlook, Aug 18, 6:27 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 627 PM CDT THU AUG 18 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-192330- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 627 PM CDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING GENERALLY NORTH OF THE MISSOURI RIVER TO THE MISSOURI IOWA BORDER. LATEST SATELLITE IMAGERY SHOWS STRONG THUNDERSTORMS FORMING RAPIDLY OVER NORTHEAST KANSAS WITH ISOLATED STORMS NORTH OF KIRKSVILLE. EVENTUALLY STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO FILL IN BETWEEN THESE TWO AREAS. THE AIRMASS HAS BECOME VERY UNSTABLE ACROSS THE NORTHERN THIRD OF MISSOURI AND THESE STORMS WILL CONTINUE TO BE FED BY THIS UNSTABLE AIR. AS THE STORMS MATURE AND FORM A LARGER AREA OF STRONG TO SEVERE THUNDERSTORMS A COLD POOL MAY FORM OVER NORTHEAST KANSAS AND NORTHWEST MISSOURI. THIS COLD POOL COULD FORCE THE GROWING COMPLEX OF THUNDERSTORMS SOUTHEAST TOWARDS THE GREATER KANSAS CITY AREA AS WELL AS AREAS ALONG AND NORTH OF THE MISSOURI RIVER. LARGE HAIL...DAMAGING WINDS...TORRENTIAL RAINS AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION...DUE TO THE RECENT HEAVY RAINS FROM KANSAS CITY TO THE BOONVILLE FLASH FLOODING COULD BE A PROBLEM FOR CITIES BORDERING ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER HOT AND HUMID DAY IS EXPECTED ON FRIDAY...WITH AFTERNOON HEAT INDICES RANGING FROM 100 TO 105 DEGREES DURING THE AFTERNOON HOURS. A COLD FRONT WILL APPROACH THE REGION ON FRIDAY EVENING...BRINGING A CHANCE OF THUNDERSTORMS ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS DURING THE EVENING HOURS...AND ACROSS THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT INTO SATURDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING ACROSS NORTHERN MISSOURI AND PARTS OF WEST CENTRAL AND CENTRAL MISSOURI...AS WELL AS EXTREME EAST CENTRAL KANSAS. SPOTTER ACTIVATION WILL LIKELY BE NEEDED FRIDAY NIGHT...INITIALLY IN NORTHERN MISSOURI AND NORTHEASTERN KANSAS...AND THEN ACROSS THE OUTLOOK AREA OVERNIGHT. MJ
In the hours before
Special weather statement, Aug 18, 5:40 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 540 PM CDT THU AUG 18 2005 KSZ025-102>105-MOZ001>008-011>017-020>025-028>033-037>040-190500- ATCHISON KS-DONIPHAN KS-JOHNSON KS-LEAVENWORTH KS- WYANDOTTE KS-ADAIR MO-ANDREW MO-ATCHISON MO- BUCHANAN MO-CALDWELL MO-CARROLL MO-CHARITON MO-CLAY MO- CLINTON MO-DAVIESS MO-DE KALB MO-GENTRY MO-GRUNDY MO- HARRISON MO-HOLT MO-HOWARD MO-JACKSON MO-LAFAYETTE MO- LINN MO-LIVINGSTON MO-MACON MO-MERCER MO-NODAWAY MO- PLATTE MO-PUTNAM MO-RANDOLPH MO-RAY MO-SALINE MO- SCHUYLER MO-SULLIVAN MO-WORTH MO- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 731 IN EFFECT UNTIL 12 AM CDT FRIDAY MORNING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 5 COUNTIES IN EAST CENTRAL KANSAS JOHNSON KS IN NORTHEAST KANSAS ATCHISON KS DONIPHAN LEAVENWORTH WYANDOTTE IN MISSOURI THIS WATCH INCLUDES 31 COUNTIES IN CENTRAL MISSOURI HOWARD SALINE IN NORTH CENTRAL MISSOURI CALDWELL CARROLL CHARITON DAVIESS GRUNDY HARRISON LINN MO LIVINGSTON MACON MERCER PUTNAM RANDOLPH SULLIVAN IN NORTHEAST MISSOURI ADAIR SCHUYLER IN NORTHWEST MISSOURI ANDREW ATCHISON MO BUCHANAN CLINTON DEKALB GENTRY HOLT NODAWAY WORTH IN WEST CENTRAL MISSOURI CLAY JACKSON LAFAYETTE PLATTE RAY THIS INCLUDES THE CITIES OF...ALBANY...ATCHISON...BETHANY... BROOKFIELD...CAMERON...CARROLLTON...CHILLICOTHE...CONCORDIA... EXCELSIOR SPRINGS...FAYETTE...GALLATIN...GRANT CITY... INDEPENDENCE...KANSAS CITY...KANSAS CITY...KEYTESVILLE... KINGSTON...KIRKSVILLE...LA PLATA...LANCASTER...LEAVENWORTH... LEXINGTON...LIBERTY...MACON...MARSHALL...MARYVILLE...MILAN... MOBERLY...MOUND CITY...NEW FRANKLIN...OLATHE...OREGON... OVERLAND PARK...PARKVILLE...PLATTE CITY...PLATTSBURG... PRINCETON...RICHMOND...ROCKPORT...SAVANNAH...ST. JOSEPH... TRENTON...TROY AND UNIONVILLE.
Special weather statement, Aug 18, 6:21 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 621 PM CDT THU AUG 18 2005 MOZ008-190015- SCHUYLER- 621 PM CDT THU AUG 18 2005 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN SCHUYLER COUNTY... AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF QUEEN CITY...OR 15 MILES NORTH OF KIRKSVILLE...MOVING EAST AT 25 MPH. PEOPLE IN SOUTHEAST SCHUYLER COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. NRR
Local storm report, Aug 18, 7:37 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
737 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL HIGHLAND 39.86N 95.27W
08/18/2005 1.00 INCH DONIPHAN KS LAW ENFORCEMENT
&&
LVKLocal storm report, Aug 18, 7:59 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST WATHENA 39.76N 94.95W
08/18/2005 65 MPH DONIPHAN KS LAW ENFORCEMENT
&&
LVKLocal storm report, Aug 18, 8:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL WATHENA 39.76N 94.95W
08/18/2005 0.75 INCH DONIPHAN KS LAW ENFORCEMENT
&&
LVKThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:40 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 50 min |
| Aug 18, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway | 58 min |
| Aug 18, 8:39 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 51 min |
| Aug 18, 9:05 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Ray | 55 min |
| Aug 18, 9:57 PM CDT | Severe Thunderstorm Warning | EAX | Adair | 33 min |
| Aug 19, 3:40 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 50 min |
| Aug 19, 3:57 PM CDT | Flash Flood Warning | EAX | Platte | 6 hr |
| Aug 19, 5:10 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 41 min |
| Aug 19, 5:36 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 39 min |
| Aug 19, 6:17 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon | 36 min |
| Aug 18, 7:27 PM CDT | Flash Flood Warning | EAX | Doniphan | 6 hr |
| Aug 18, 7:31 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 45 min |
Nearby
Flash Flood Warnings in Missouri, 2005Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.